MAUDE Adverse Event Report: ANGIODYNAMICS MICRO-INTRODUCER SETS

ANGIODYNAMICS MICRO-INTRODUCER SETS
Catalog Number 06597052
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
An end user reported an issue with this stf4f m.I.Kit.During a procedure, the nitinol tungsten 0.018" guidewire separated at the tip transition and got stuck in the patients fistula.This occurred after the micropuncture sheath was advanced over the wire.The fistula was clotted; therefore, the guidewire did not migrate but the physician had to snare the wire out.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Received for evaluation was a guidewire (p/n 06517001).Guidewire was returned in two pieces.The device was forwarded to angiodynamics' supplier of this product for evaluation and root cause determination via scar004164.They indicated that "the wire was found broken on the grinded core section, which means neither the glue exchange bond nor the welding was compromised." the reported complaint description of "the guidewire broke off" has been confirmed, however a definitive root cause cannot be determined.Per the supplier: "based on these results, the unit was found within the drawing specification.The core section is considered to be in conformance based, not only in the manufacturing router but to the measurement results described above of the returned unit.Therefore, this is not a manufacturing-related issue.It's most likely that this defect was generated outside the supplier's facilities during the manipulation of the unit.A review of the device packaging history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "the micro-introducer is designed for percutaneous introduction of a guidewire or catheter into the vascular system utilizing a 21 gauge needle stick.Gain percutaneous access with the 21 gauge needle.Advance the 0.018" guidewire through the 21 gauge needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the micro-introducer over the 0.018" guidewire.Remove the 0.018" guidewire and the micro-introducer inner dilator.Advance up to a 0.038" guidewire or catheter through the micro-introducer sheath.Remove micro-introducer sheath." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MICRO-INTRODUCER SETS
Common Device Name
MICRO-INTRODUCER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10148705
Report Number1319211-2020-00037
Device Sequence Number2164194
Product Code DQX
UDI-Device IdentifierH787065970525
UDI-PublicH787065970525
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number06597052
Device Lot Number5468458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight98